# SDR 2010FA0000926

- Difficulty date: August 16, 2010
- Submitted: August 31, 2010
- Operation: General aviation
- Aircraft: N34WP
- Make and model: Cessna 560XL
- Aircraft serial: 5232
- Aircraft time: 3,310 hours, 2,547 cycles
- Engine: Pwa PW545A
- Engine time: 3,310 hours, 2,547 cycles
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Garlock Seal
- Condition: Failed
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

OIL LOSS BOTH ENGINES: ACFT HAD BEEN IN AN "INACTIVE FLT STATUS" FOR APPROX 18 MONTHS. ACFT HAD BEEN FULLY MAINTAINED & ENGINE/ APU RUN UPS & ACFT TAXI CHECKS COMPLETED EVERY 30 DAYS.  APPROVED OIL HAD BEEN USED SINCE DELIVERY.  ACFT HAD BEEN PREPPED FOR A MX FLT CHECK PRIOR TO PUTTING BACK IN FLT STATUS. PRIOR TO TAXIING FOR DEPARTURE, A 30 MIN GROUND RUN COMPLETED & NO OIL LEAKAGE NOTED BY MX. ACFT DEPARTED FOR MAINT FLT. AT 4500FT ALT. OIL PRESSURE NOTED TO BE DROPPING ON NR 1 ENG. CREW SHUTDOWN NR 1 ENG FOR PRECAUTIONARY MEASURES & REQUESTED EMERGENCY RETURN. ACFT LANDED WITHOUT INCIDENT, WHILE TAXIING IN CREW NOTED NR 2 ENG OIL PRESS DROPPING. ELECTED TO SHUTDOWN NR 2 & TOW ACFT BACK TO HANGAR. MFG RAPID RESPONSE TEAM CONFIRMED 254 OIL IS APPROVED FOR ENGINE. BUT FROM THEIR EXPERIENCE THEY SAID 254 SOFTENS ACCY GEARBOX GARLOCK SEALS. WHERE OIL2380 ALSO APPROVED DOES NOT SOFTEN SEALS. FINDINGS WERE 3 GARLOCK SEALS ON EACH ENGINE HAD LEAKED (HYD PUMP, FCU & BREATHER ) BREATHER BEING WORSE & IT IS DISCHARGED INTO ENGINE EXHAUST. MFG CREW STATED A SIMILAR OCCURRENCE HAD HAPPENED BUT MFG DID NOT PUT ANYTHING OUT TO ALERT OPERATORS. CREW MENTIONED IT MAY BE DUE TO INACTIVITY, ALTHOUGH ACFT HAD BEEN RUN UP EVERY 30 DAYS IT MAY NOT BE ENOUGH. MENTIONED SOME OPERATORS PROBABLY DO NOT FLY SOME ACFT FOR 30 OR MORE DAYS AT A TIME AND OPERATORS NEED TO KNOW THE POTENTIAL HAZARDS.
